| Model Number |
M00146316B1 |
| Medical Device Problem Codes |
Material Protrusion/Extrusion (2979); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The customer supplied image presented core wire protrusion at an unknown distance from the distal tip.At this time, it is not possible to assign a definitive root cause for the event as reported.At this time, it is not possible to assign a definitive root cause for the event as reported.If there is any further relevant information provided, a follow up report will be submitted.
Event or Problem Description
Event description: it was reported that after unpacking the tip of the device was protruding.The device is expected to be returned before june 2nd.There were no patient complications reported.Additional information received on may 25, 2023: was there visible damage to the device and/or its packaging prior to preparation for use? no.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? the problem was found before the guidewire was removed from the dispenser.
Event or Problem Description
Event description: it was reported that after unpacking the tip of the device was protruding.The device is expected to be returned before june 2nd.There were no patient complications reported.Additional information received on may 25, 2023: 1.Was there visible damage to the device and/or its packaging prior to preparation for use? no 2.Was the guidewire hydrated or rinsed with saline solution prior to removal from the dispenser? the problem was found before the guidewire was removed from the dispenser.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw std an 260-035; returned loaded within dispenser assembly and double-bagged within large "zip-lock" style poly biohazard pouches.The packaging pouch of the product as pictured in the customer supplied image was not received with the returned device nor was the missing polymer jacket material.The specimen presented an overall length of 261.1cm and a finished diameter of.03065" to.03405".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal end of the polymer jacket material damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After flushing the specimen with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented damage to the polymer jacket material 0.5cm from the distal tip by exposing the underlying metallic core wire; the missing polymer jacket material was not returned with the specimen.The specimen also presented kink/bend damage at 4.2cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The customer supplied image presented polymer jacket removal exposing the core wire at an unknown distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The nature and extent of the damage presented appears consistent with attempting to remove the wire from the dispenser assembly without proper hydration.As noted in the device instructions for use (dfu) preparation for use: 1.The surface of the zipwire hydrophilic guide wire is not lubricious unless it is wet.Before removing the zipwire hydrophilic guide wire from its dispenser, inject sterile heparinized saline solution into the luer lock hub end of the dispenser using a syringe.2.Inject enough solution to fill the dispenser coil.This will completely cover the zipwire hydrophilic guide wire surface and activate the hydrophilic coating.3.Remove the zipwire hydrophilic guide wire from its dispenser by gently withdrawing the zipwire hydrophilic guide wire's tip.4.If the zipwire hydrophilic guide wire cannot easily be removed from its dispenser, inject more heparinized saline solution into the dispenser and try again.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that handling factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.